Hi all. I have been diagnosed twice with PCOS. For me it is a certainty (over 30 cysts in EACH ovary at last count!!!!) and I have all of the usual symptoms however I also suffer from depression and psychosis and severe mood swings and am on mood stabilisers, anti-depressants and anti-manic medication.
I had an appointment today with my new pdoc (psychiatrist) and he suggested that the PCOS could be the cause of alot of my severe mood swings. Since getting home, I've been looking through the internet for information and have come across many sites that say that the hormonal imbalance can cause this.
Does anyone else here suffer from severe mood swings, depression etc...????
I've never been told they were related, but I guess I've never asked. I was diagnosed w/ bi-polar disorder in 2001 and have been taking meds for it on and off again since. When I've tried to go off the meds, I'm usually fine for a while, then slowly but surely the craziness ensues.
Re: PCOS, my hormones are completely out of whack and I absolutely notice changes in my personality when I'm pre-menstral, ovulating, etc. I also have been loosing my sex drive.
I have a GYN appt. 11/3. I'll ask my doc about it and share w/ the group what she has to say about all this.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.